MAUDE Adverse Event Report: BECTON DICKINSON NEXIVA; INTRAVASCULAR CATHETER

BECTON DICKINSON NEXIVA; INTRAVASCULAR CATHETER
Catalog Number 383531
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd nexiva 24ga 0.75in y had foreign matter red substance found in cannula prior to insertion before use red substance noticed in cannula before use.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos and sample submitted for evaluation.The reported issue of foreign matter was confirmed upon inspection of the sample.Analysis of the sample showed foreign matter on the wing adapter.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The foreign matter was traced to damage on the isolated gate cap located at the nozzle tip of the second-shot mold.When this gate cap is compromised, fragments of the damaged material can mix with the melted resin during injection.These fragments are then carried into the mold cavity, where they become embedded in the final molded part.Due to the differences in color and material properties between the fragments and the resin, the defect becomes noticeable.To prevent this defect, replacement of the isolated gate cap will be added to the biannual preventive maintenance.

Brand Name
NEXIVA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22666202
Report Number2243072-2025-00939
Device Sequence Number7440125
Product Code FOZ
UDI-Device Identifier00382903835317
UDI-Public(01)00382903835317(11)241208(17)271130(10)4341672
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383531
Device Lot Number4341672
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown